Alert archive / Minnesota / Frost Advisories in 2025
Frost Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at May 17, 2025, 2:58 AM CDT for 26 counties in Minnesota. It took effect at May 18, 2025, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2025, 2:58 AM CDT (07:58 UTC)
- In effect from
- May 18, 2025, 1:00 AM CDT
- Expired
- May 18, 2025, 7:22 AM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
All 26 counties
Benton County, MN, Brown County, MN, Chippewa County, MN, Douglas County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 95 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742 WWUS73 KMPX 170758 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 258 AM CDT Sat May 17 2025 MNZ041>043-047>050-054>058-064-065-073-172100- /O.NEW.KMPX.FR.Y.0001.250518T0600Z-250518T1400Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle- Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood- Including the cities of Granite Falls, St Cloud, Redwood Falls, Glenwood, Long Prairie, Sauk Rapids, Benson, Morris, Montevideo, Little Falls, Willmar, Alexandria, Litchfield, Olivia, and Madison 258 AM CDT Sat May 17 2025 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Benton, Kandiyohi, Meeker, Morrison, Renville, Stearns, Todd, Redwood, Chippewa, Douglas, Lac Qui Parle, Pope, Stevens, Swift, and Yellow Medicine Counties. * WHEN...From 1 AM to 9 AM CDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TDH
4 follow-up statements
828 WWUS73 KMPX 171913 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 213 PM CDT Sat May 17 2025 MNZ044-045-051-052-059-066-067-074-075-082-091-180500- /O.EXA.KMPX.FR.Y.0001.250518T0600Z-250518T1400Z/ Mille Lacs-Kanabec-Sherburne-Isanti-Wright-McLeod-Sibley-Brown- Nicollet-Watonwan-Martin- Including the cities of St James, Mora, New Ulm, Monticello, Hutchinson, Gaylord, Elk River, St Peter, Princeton, Fairmont, and Cambridge 213 PM CDT Sat May 17 2025 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... * WHAT...Temperatures in the low 30s will result in frost formation. * WHERE...McLeod, Sherburne, Sibley, Wright, Isanti, Kanabec, Mille Lacs, Brown, Martin, Nicollet, and Watonwan Counties. * WHEN...From 1 AM to 9 AM CDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ041>043-047>050-054>058-064-065-073-180500- /O.CON.KMPX.FR.Y.0001.250518T0600Z-250518T1400Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle- Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood- Including the cities of Litchfield, Willmar, Madison, Sauk Rapids, Little Falls, Morris, St Cloud, Olivia, Montevideo, Granite Falls, Long Prairie, Redwood Falls, Benson, Alexandria, and Glenwood 213 PM CDT Sat May 17 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... * WHAT...Temperatures near 30 will result in frost formation. * WHERE...Benton, Kandiyohi, Meeker, Morrison, Renville, Stearns, Todd, Redwood, Chippewa, Douglas, Lac Qui Parle, Pope, Stevens, Swift, and Yellow Medicine Counties. * WHEN...From 1 AM to 9 AM CDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JRB
767 WWUS73 KMPX 180236 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 936 PM CDT Sat May 17 2025 MNZ041>045-047>052-054>059-064>067-073>075-082-091-181045- /O.CON.KMPX.FR.Y.0001.250518T0600Z-250518T1400Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Meeker-Wright-Yellow Medicine-Renville-McLeod-Sibley-Redwood- Brown-Nicollet-Watonwan-Martin- Including the cities of Redwood Falls, Fairmont, Long Prairie, Cambridge, St Peter, Alexandria, New Ulm, Princeton, St James, Monticello, Little Falls, Mora, Litchfield, Gaylord, Willmar, Sauk Rapids, Glenwood, St Cloud, Benson, Elk River, Olivia, Morris, Montevideo, Hutchinson, Madison, and Granite Falls 936 PM CDT Sat May 17 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... * WHAT...Temperatures in the low 30s will result in frost formation. * WHERE...Portions of central, east central, south central, southwest, and west central Minnesota. * WHEN...From 1 AM to 9 AM CDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NDC
002 WWUS73 KMPX 181157 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 657 AM CDT Sun May 18 2025 MNZ041>045-047>052-054>059-064>067-073>075-082-091-181400- /O.CON.KMPX.FR.Y.0001.000000T0000Z-250518T1400Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Meeker-Wright-Yellow Medicine-Renville-McLeod-Sibley-Redwood- Brown-Nicollet-Watonwan-Martin- Including the cities of St Cloud, Long Prairie, Redwood Falls, St Peter, St James, Litchfield, Princeton, Benson, Willmar, Morris, Gaylord, Montevideo, Granite Falls, Madison, Little Falls, Mora, Cambridge, Olivia, Fairmont, Glenwood, Hutchinson, New Ulm, Elk River, Monticello, Sauk Rapids, and Alexandria 657 AM CDT Sun May 18 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, east central, south central, southwest, and west central Minnesota. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CTG
001 WWUS73 KMPX 181222 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 722 AM CDT Sun May 18 2025 MNZ041>045-047>052-054>059-064>067-073>075-082-091-181330- /O.CAN.KMPX.FR.Y.0001.000000T0000Z-250518T1400Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Meeker-Wright-Yellow Medicine-Renville-McLeod-Sibley-Redwood- Brown-Nicollet-Watonwan-Martin- Including the cities of Monticello, Morris, Litchfield, Granite Falls, New Ulm, Benson, Olivia, Little Falls, Fairmont, Hutchinson, Willmar, St Peter, Montevideo, Cambridge, Glenwood, Alexandria, St James, Redwood Falls, Gaylord, Princeton, Madison, Mora, St Cloud, Sauk Rapids, Elk River, and Long Prairie 722 AM CDT Sun May 18 2025 ...FROST ADVISORY IS CANCELLED... The threat has ended as temperatures will continue to warm this morning. $$ JRB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at May 17, 12:32 AM CDT, 2 hours 26 minutes earlier. Its key messages:
- Widespread light rain persists this evening and comes to an end overnight.
- Below-average temperature pattern continues into mid next week.
Area forecast discussion, May 17, 12:32 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1232 AM CDT Sat May 17 2025 .KEY MESSAGES... - Widespread light rain persists this evening and comes to an end overnight. - Below-average temperature pattern continues into mid next week. && .DISCUSSION... Issued at 228 PM CDT Fri May 16 2025 A remarkably deep surface low (earlier as low as 980 mb) is tracking across central Minnesota this afternoon. Steady wind- driven light rain to the south of the low will continue to overspread the entire forecast area through the remainder of the afternoon and evening then gradually taper off overnight. Precipitation amounts will be light, generally less than a few tenths of an inch at most. Gusty winds will decrease a bit but still gust as high as 30-40 mph at times this afternoon and again overnight as winds switch to northwesterly following the passage of the low to the north. Saturday will be dry precip-wise but steady cyclonic low-level flow/cold air advection through the day will keep persistent cloud cover in place and will also keep temperatures confined to the lower/middle 50s through the day, and parts of central MN may not make it out of the upper 40s. Clouds will scatter out a bit on Sunday allowing temperatures to rise into the upper 50s and lower/middle 60s. The next system of interest will track into the Central Plains/Midwest early next week with a surface low tracking across northern MO/southern IA. This track will keep any threat for strong storms well to the south of the area, and a recent southerly trend of this track may mean precip struggles to make it any further north than the I-94 corridor. Should this system trend a bit northward it could bring some beneficial rains of 1" to 2" into southern MN, but for now this seems more likely to occur across Iowa. Ridging behind this system will finally bring temperatures back to near normal (low 70s) by Thursday and Friday. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1215 AM CDT Sat May 17 2025 Lingering rain showers will dissipate or move away from our eastern terminals within the next few hours. However, MVFR/IFR conditions will be slow to improve as overcast low stratus persists for most of Saturday. A gradual rise in cigs to MVFR is expected during Saturday afternoon as daytime heating occurs. Further improvements to VFR may occur by late Saturday night, especially across west-central MN where clouds should start to break apart. Northwesterly winds will prevail area-wide overnight with strongest winds expected over western and southern MN. Here, sustained values will near 20 knots while gusts reach 30 knots. Winds will gradually slow throughout Saturday with speeds falling below 10 knots Saturday evening while gaining a more northerly component. KMSP...Added a TEMPO for the first 2 hours of the period as MSP could see brief reductions to IFR from lingering showers. Cigs remain near 1000 feet until about 20Z before they improve to 2000 feet. VFR should return around 08Z Sunday as clouds rise and break apart. West-northwesterly winds will gust to near 25 knots tonight but gradually slow throughout Saturday. /OUTLOOK FOR KMSP/ SUN...VFR. Wind NE 5-10 kts. MON...Mainly VFR. Chance MVFR/SHRA. Wind E 15-20G30kts. TUE...Mainly VFR. Chance MVFR/SHRA. Wind E 15-20G30kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...DPH AVIATION...CTG
Hazardous weather outlook, May 16, 3:34 PM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 334 PM CDT Fri May 16 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 172045- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 334 PM CDT Fri May 16 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Frost Advisories in Minnesota, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.